Alert archive / Oregon / High Wind Watches in 2016
High Wind Watch 8, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Feb 29, 2016, 1:55 AM PST for 5 counties in Oregon; Modoc County, California. It took effect at Mar 1, 2016, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 29, 2016, 1:55 AM PST (09:55 UTC)
- In effect from
- Mar 1, 2016, 7:00 AM PST
- Expired
- Feb 29, 2016, 3:00 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 71 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413 WWUS76 KMFR 290955 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 155 AM PST MON FEB 29 2016 ...STRONG SOUTH TO SOUTHWEST WINDS POSSIBLE TUESDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY. STRONG SOUTH TO SOUTHWEST WINDS ARE POSSIBLE AHEAD OF THE FRONT STARTING AT THE COAST TUESDAY MORNING AND THEN ACROSS PORTIONS OF THE EAST SIDE TUESDAY AFTERNOON AND EVENING. ORZ030-031-010000- /O.NEW.KMFR.HW.A.0008.160301T2100Z-160302T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 155 AM PST MON FEB 29 2016 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING...TUESDAY AFTERNOON THROUGH EVENING. * AREAS AFFECTED...THE GREATEST POTENTIAL FOR HIGH WINDS WILL BE OVER THE HIGHER TERRAIN. HOWEVER, SOME LOWER ELEVATIONS MAY ALSO BE AFFECTED, ESPECIALLY HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ021-022-010000- /O.NEW.KMFR.HW.A.0008.160301T1500Z-160302T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...GOLD BEACH 155 AM PST MON FEB 29 2016 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...SOUTH TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS MAY GUST AS HIGH AS 80 MPH OVER CAPES AND HEADLANDS. * TIMING...TUESDAY MORNING THROUGH AFTERNOON. * AREAS AFFECTED...MUCH OF THE COAST FROM GOLD BEACH TO COOS BAY MAY EXPERIENCE HIGH WIND. HOWEVER, THE STRONGEST WINDS ARE EXPECTED OVER CAPES AND HEADLANDS. * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 101. TREE DAMAGE AND POWER OUTAGES WILL ALSO BE POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ085-010000- /O.NEW.KMFR.HW.A.0008.160301T2100Z-160302T0600Z/ MODOC COUNTY- 155 AM PST MON FEB 29 2016 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING...TUESDAY AFTERNOON THROUGH EVENING. * AREAS AFFECTED...MAINLY THE HIGHER ELEVATIONS IN THE WARNER MOUNTAINS, INCLUDING HIGHWAY 299 OVER CEDAR PASS. * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WRIGHT
1 follow-up statement
409 WWUS76 KMFR 292300 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 PM PST MON FEB 29 2016 ...STRONG SOUTH TO SOUTHWEST WINDS TUESDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY. STRONG SOUTH TO SOUTHWEST WINDS WILL OCCUR AHEAD OF THE FRONT STARTING AT THE COAST...ROGUE AND SHASTA VALLEYS ON TUESDAY MORNING AND THEN ACROSS PORTIONS THE EAST SIDE TUESDAY AFTERNOON AND EVENING. ORZ030-031-011500- /O.UPG.KMFR.HW.A.0008.160301T2100Z-160302T0600Z/ /O.NEW.KMFR.WI.Y.0019.160301T1800Z-160302T0600Z/ /O.NEW.KMFR.HW.W.0010.160301T1800Z-160302T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...SPRAGUE RIVER...LAKEVIEW 300 PM PST MON FEB 29 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. * WINDS...SOUTHWEST 40 TO 55 MPH WITH GUSTS TO 65 MPH IN THE WARNING AREA...AND SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 50 MPH IN THE ADVISORY AREA. * TIMING...LATE TUESDAY MORNING THROUGH LATE TUESDAY EVENING. * WARNING LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...VALLEY FALLS...LAKEVIEW. * ADVISORY LOCATIONS INCLUDE: BEATTY...SPRAGUE RIVER...PORTIONS OF HIGHWAY 140 NEAR BEATTY... * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-011500- /O.UPG.KMFR.HW.A.0008.160301T2100Z-160302T0600Z/ /O.NEW.KMFR.WI.Y.0019.160301T1800Z-160302T0600Z/ /O.NEW.KMFR.HW.W.0010.160301T1800Z-160302T0600Z/ MODOC COUNTY- 300 PM PST MON FEB 29 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. * WINDS...SOUTHWEST 40 TO 55 MPH WITH GUSTS TO 65 MPH IN THE WARNING AREA...AND SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 50 MPH IN THE ADVISORY AREA. * TIMING...LATE TUESDAY MORNING THROUGH LATE TUESDAY EVENING. * WARNING LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE WARNERS...INCLUDING HIGHWAY 299 OVER CEDAR PASS. * ADVISORY LOCATIONS INCLUDE: HIGHWAY 395...WILLOW RANCH...DAVIS CREEK. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-011500- /O.UPG.KMFR.HW.A.0008.160301T1500Z-160302T0000Z/ /O.NEW.KMFR.HW.W.0010.160301T1500Z-160302T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...GOLD BEACH 300 PM PST MON FEB 29 2016 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HIGH WIND WATCH TO HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY. * WINDS...SOUTH TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. WINDS MAY GUST AS HIGH AS 80 MPH OVER CAPES AND HEADLANDS. * TIMING...TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * AREAS AFFECTED...MUCH OF THE COAST FROM GOLD BEACH TO COOS BAY MAY EXPERIENCE HIGH WIND. HOWEVER...THE STRONGEST WINDS ARE EXPECTED OVER CAPES AND HEADLANDS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 101. TREES MAY BECOME DOWNED WHICH COULD CAUSE POWER OUTAGES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ084-ORZ029-011500- /O.NEW.KMFR.WI.Y.0019.160301T1800Z-160302T0600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- 300 PM PST MON FEB 29 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. * WINDS...SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...LATE TUESDAY MORNING THROUGH LATE TUESDAY EVENING. * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * LOCATIONS INCLUDE: HIGHER TERRAIN EAST OF HIGHWAY 139. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-082-011500- /O.NEW.KMFR.WI.Y.0019.160301T1500Z-160302T0300Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 300 PM PST MON FEB 29 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY. * TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE NEAR WEED. * LOCATIONS INCLUDE: WEED...YREKA...INTERSTATE 5. * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ026-011500- /O.NEW.KMFR.WI.Y.0019.160301T1800Z-160302T0000Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 300 PM PST MON FEB 29 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY. * TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGEST WINDS WILL BE NEAR ASHLAND. * LOCATIONS INCLUDE: PRIMARILY THE SOUTHERN HALF OF THE ROGUE VALLEY INCLUDING THE CITIES OF...MEDFORD...ASHLAND...TALENT...PHOENIX. * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Feb 28, 8:09 PM PST, 5 hours 46 minutes earlier.
Area forecast discussion, Feb 28, 8:09 PM PST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
809 PM PST SUN FEB 28 2016
.DISCUSSION...NOT PLANNING ANY LARGE CHANGES TO THE FORECAST FOR
THE REST OF TONIGHT. HAVE REMOVED ALL MENTION OF SHOWERS THIS
EVENING AS RESIDUAL MOISTURE BEHIND THE FRONT THAT MOVED THROUGH
THE AREA EARLIER IS LACKING. SOME MID AND HIGH CLOUDS REMAIN OVER
THE EAST SIDE, BUT THESE SHOULD THIN OUT OVERNIGHT. PATCHY LOW
CLOUDS AND FOG COULD DEVELOP IN THE WEST SIDE VALLEYS TOWARD
MORNING. MODELS CONTINUE TO SHOW A WARM FRONT LIFTING
NORTHEASTWARD ACROSS THE CWA MONDAY AFTERNOON AND NIGHT. THIS
SHOULD BRING SOME LIGHT PRECIPITATION...WITH THE HIGHEST POPS
ALONG THE COAST, NORTH OF THE UMPQUA DIVIDE AND OVER TO THE
CASCADES. SPILDE
&&
.AVIATION...FOR THE 29/00Z TAF CYCLE...VFR CONDITIONS WILL PREVAIL
THROUGH MONDAY...EXCEPT FOR AREAS OF IFR/MVFR CIGS AND LOCAL IFR
VSBYS OVER THE WEST SIDE VALLEYS LATE TONIGHT THROUGH MID-MORNING
MONDAY. STOCKTON
&&
.MARINE...UPDATED 200 PM PST SUN 28 FEB 2016... HIGH PRESSURE WILL
BRIEFLY BUILD TONIGHT...THEN WEAKEN MONDAY. A WARM FRONT WILL MOVE
THROUGH MONDAY NIGHT FOLLOWED BY A COLD FRONT TUESDAY THAT MAY BRING
GALE FORCE WINDS TO THE OUTER WATERS. THE PATTERN WILL REMAIN ACTIVE
THROUGH THE REST OF THE WEEK WITH WET AND WINDY FRONTS MOVING
ONSHORE LATE WEDNESDAY NIGHT INTO THURSDAY... FRIDAY...AND SATURDAY
NIGHT. GALE FORCE WINDS ARE POSSIBLE WITH EACH OF THESE SYSTEMS.
STOCKTON
&&
.PREV DISCUSSION... /ISSUED 208 PM PST SUN FEB 28 2016/
DISCUSSION...THE ACTIVE PATTERN CONTINUES THROUGH THE WEEK WITH
SYSTEM AFTER SYSTEM MOVING THROUGH THE REGION. PRECIP CONTINUES TO
TAPER OFF TO LIGHT SHOWERS MOSTLY OVER THE CASCADES AS THE FRONT
DISSIPATES. A WEAK RIDGE BUILDS IN WITH WEAK OFFSHORE DEVELOPING
BY THE MORNING OVER MUCH OF THE AREA. HOWEVER...WITH THE MOISTURE
REMAINING BEHIND THE PRECIP AM EXPECTING THAT CLOUD COVER WILL
REMAIN OVER THE WEST SIDE VALLEYS WITH PATCHY FOG KEEPING FREEZING
TEMPERATURES CONFINES TO THE FAR SOUTHERN END OF THE ILLINOIS AND
APPLEGATE VALLEYS. THE UPPER RIDGE SHIFTS EAST WITH A WARM FRONT
BRINGING LIGHT PRECIP TO MOSTLY THE WEST SIDE MONDAY AFTERNOON AS
IT MOVES THROUGH. WINDS INCREASE AHEAD OF THE COLD FRONT TUESDAY
ON THE COAST AND THE EAST SIDE...WITH POSSIBLE ADVISORY STRENGTH
WINDS EAST OF THE CASCADES. THIS FRONT MOVES IN ON THE LEFT EXIT
REGION OF A 140KT JET WITH THE AR MODELS CONTINUING TO SHOW A HIGH
PROBABILITY AT 250 KG/M/S AND AN INCREASED PROBABILITY OF 500
KG/M/S. ALTHOUGH THERE WILL BE HEAVY PRECIP ON THE COASTAL RANGES
THE DURATION WILL NOT BE LONG AND SNOW LEVELS ARE EXPECTED TO
REMAIN WELL ABOVE PASS LEVELS. A WEAK RIDGE BUILD WITH WEAK
OFFSHORE DEVELOPING AGAIN BY WEDNESDAY MORNING...WITH THE NEXT
SYSTEM HITTING THE COAST WEDNESDAY NIGHT. SVEN
EXTENDED DISCUSSION...THE PATTERN WILL REMAIN RATHER ACTIVE FOR
THE THE REST OF THE WEEK INTO NEXT WEEKEND WITH A SERIES OF
FRONT MOVING THROUGH THE REGION. THE MODELS DIFFER WITH THE TIMING
AND STRENGTH OF THESE FRONTS AND IT'S LIKELY THEY WILL CHANGE IN
THE DAYS TO COME. THIS LEADS TO A LOW CONFIDENCE OF THE TIMING,
BUT CONFIDENCE IS HIGH IT WILL BE ACTIVE. RIGHT NOW, THE FIRST IN
THE SERIES OF FRONTS IS PROJECTED TO REACH THE COAST THURSDAY
MORNING, THEN MOVE ONSHORE DURING THE DAY. WE'LL GET A RELATIVE
BREAK IN THE WEATHER THURSDAY NIGHT WITH WEAK AND SHORT LIVED
RIDGING, THEN THE NEXT FRONT WILL ARRIVE FRIDAY MORNING OR
AFTERNOON. THE MODELS (IN PARTICULAR THE EC) CONTINUE TO HINT AT A
POSSIBLE ATMOSPHERIC RIVER PATTERN FRIDAY THROUGH SATURDAY, BUT
THE EVIDENCE IS NOT AS STRONG AS IT WAS SHOWING YESTERDAY. SNOW
LEVELS ARE NOT EXPECTED TO BE LOW, BUT LOW ENOUGH FOR IT TO
ACCUMULATE OVER THE HIGHER ELEVATIONS THURSDAY INTO SATURDAY. AN
UPPER TROUGH IS EXPECTED TO DEEPEN AND MOVE INTO THE AREA SUNDAY
WITH SNOW LEVELS LOWERING DOWN TO THE HIGHER PASSES IN THE
CASCADES AND SISKIYOUS. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 4 PM
PST TUESDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY
FOR PZZ350-356-370-376.
GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON FOR
PZZ370-376.
MAS/SBN/MAP/JRSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 3:36 AM PST | Gale Warning | MFR | 33 hr | |
| Feb 29, 3:36 AM PST | Storm Watch | MFR | 11 hr | |
| Feb 29, 3:36 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 18 hr | |
| Feb 29, 2:50 PM PST | Small Craft Advisory | MFR | 6 hr | |
| Feb 29, 2:50 PM PST | Storm Warning | MFR | 22 hr | |
| Feb 29, 3:00 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 30 hr |
| Feb 29, 3:00 PM PST | Wind Advisory | MFR | Jackson, Klamath, Lake | 30 hr |
Nearby
High Wind Watches in Oregon, 2016High Wind Watches in California, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.